Texas, 2007

Flood in Texas, July 30 to 31, 2007

July 30 to 31, 2007 · NWS EWX · 1 event in 1 county or zone

Flooding along the Frio River continued for several days as a result of heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Flooding along the Frio River continued for several days as a result of heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 30, 9:00 AM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 30, 9:00 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1000 AM CDT MON JUL 30 2007

.UPDATE...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE CONTINUING TO DEVELOP AND
MOVE NORTHWEST AT 15 TO 20 MPH ACROSS THE RIO GRANDE PLAINS AND
WESTERN EDWARDS PLATEAU. THESE STORMS WILL CONTINUE TO PRODUCE
VERY HEAVY RAINFALL BEFORE DISSIPATING. SCATTERED CONVECTIVE
ACTIVITY IS ANTICIPATED THIS AFTERNOON ACROSS MUCH OF THE REST OF
SOUTH CENTRAL TEXAS. HAVE MADE MINOR ADJUSTMENTS TO POP AND SKY
GRIDS TO BETTER REFLECT CURRENT AND ANTICIPATED TRENDS.
OTHERWISE...PREVIOUS FORECAST IS ON TRACK AND NO OTHER ADJUSTMENTS
ARE NECESSARY.

&&

.PREV DISCUSSION... /ISSUED 628 AM CDT MON JUL 30 2007/

AVIATION...
CONDITIONS ARE CURRENTLY MVFR...BUT WILL MIX WITH IFR CIGS/VSBYS
THROUGH 14-15Z BEFORE GOING VFR ACROSS THE AREA. THUNDERSTORMS ARE
FORECAST AT THE KDRT TERMINAL BETWEEN 12-16Z...THEN AGAIN LATE IN
THE TAF PERIOD. MVFR CIGS WILL RETURN TO TERMINALS BETWEEN 06-09Z
TUESDAY MORNING.

PREV DISCUSSION... /ISSUED 411 AM CDT MON JUL 30 2007/

DISCUSSION...
WILL LET THE FFA EXPIRE AT 7 AM AS THE POTENTIAL FOR EARLY MORNING
HEAVY RAINS CONTINUES, BUT HAS BEEN FOCUSED MAINLY WEST OF THE RIO
GRANDE. GFS AND NAM SHOW GOOD AGREEMENT ON WARMING MID-LEVEL TEMPS
COINCIDING WITH DECREASING MID-LEVEL MOISTURE ACROSS THE WESTERN
COUNTIES. MOISTURE LEVELS WILL STILL REMAIN HIGH AND THE THREAT
FOR ISOLATED HEAVY RAINS WILL CONTINUE TODAY, BUT FLASH FLOODING
WOULD BE MORE DEPENDENT ON TRAINING DUE TO INCREASED CELL SPEEDS
IN A DEEPER SOUTHERLY FLOW. THUS WILL KEEP IN SOME GOOD RAIN
CHANCES HILL COUNTRY AND WESTERN COUNTIES WITH A MENTION OF
LOCALLY HEAVY RAINFALL. MOST MODEL DATA SHOWS A RETURN TO MORE
SEASONAL CONDITIONS TUESDAY INTO THURSDAY WITH TYPICAL 20-30 POPS
EACH DAY, INCREASING TO MOSTLY 30 POPS LATE THURSDAY INTO FRIDAY
WHEN MODELS SHOW ANOTHER MID-LEVEL IMPULSE DROPPING SW FROM NE TX.
THIS IMPULSE LOOKS LESS SIGNIFICANT THAN THE PREVIOUS SHORTWAVES
THAT PRODUCED THE REPETITIVE FLOOD EVENTS IN JULY. MODELS ARE
TRENDING TOWARD THE BUILDING AN UPPER RIDGE OVER THE GULF STATES
OVER THE WEEKEND WHICH SHOULD FURTHER INCREASE STABILITY. HOWEVER,
THIS PATTERN COULD BE MORE FAVORABLE FOR TROPICAL DEVELOPMENT
HEADING INTO NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              92  74  93  75  93 /  40  20  20  20  20
AUSTIN BERGSTROM INTL AIRPORT  91  72  93  72  93 /  40  20  20  20  20
DEL RIO INTL AIRPORT           86  74  89  75  92 /  60  40  30  30  20
SAN ANTONIO INTL AIRPORT       91  75  92  75  92 /  40  20  10  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/03
Hazardous weather outlook, Jul 30, 7:28 AM CST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
828 AM CDT MON JUL 30 2007

TXZ171>173-183>194-202>209-217>225-228-311100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
828 AM CDT MON JUL 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY ACROSS THE RIO GRANDE
VALLEY AND EDWARDS PLATEAU. LOCALLY HEAVY RAINFALL IS
POSSIBLE...LEADING TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 30, 6:11 AM CST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
711 AM CDT MON JUL 30 2007

TXZ183>185-202-203-217-218-228-301315-
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
BRACKETTVILLE...UVALDE...EAGLE PASS...CRYSTAL CITY...
CARRIZO SPRINGS
711 AM CDT MON JUL 30 2007

...FLASH FLOOD WATCH ALLOWED TO EXPIRE OVER WESTERN PORTIONS OF
SOUTH CENTRAL TEXAS...
...ISOLATED HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES REMAIN
POSSIBLE LATE THIS MORNING...

AN UPPER LEVEL DISTURBANCE WILL SHIFT WEST INTO FAR WEST TEXAS AND
NORTHERN MEXICO TODAY. A BRIEF ROUND OF LOCALLY HEAVY RAINS OF 1
TO 2 INCHES WILL BE POSSIBLE THROUGH 11 AM OVER THE WESTERN HILL
COUNTRY AND SOUTHERN EDWARDS PLATEAU. THESE MORNING RAINS COULD
RESULT IN A MINOR FLOODING THREAT ACROSS AREAS GENERALLY WEST OF A
LEAKEY TO EAGLE PASS LINE.

THE CHANCE OF RAIN IS EXPECTED TO DECREASE LATER TODAY...BUT
ISOLATED MAINLY DAYTIME RAIN EVENTS COULD RESULT IN LOCALIZED
FLOODING FOR MUCH OF THIS WEEK. NEARLY SATURATED SOILS COULD MEAN
THAT ANY SIGNIFICANT DEVELOPING RAINS COULD WARRANT A NEW FLASH
FLOOD WATCH. A SHIFT TOWARD A DRIER WEATHER PATTERN IS EXPECTED
THIS WEEKEND.

ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.
Local storm report, Jul 30, 6:16 AM CST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
716 AM CDT MON JUL 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     HEAVY RAIN       REAGAN WELLS            29.55N 99.80W
07/30/2007  M1.00 INCH       UVALDE             TX   TRAINED SPOTTER

            1.00 INCHES IN THE PAST 20 MINUTES.

&&

DC
Local storm report, Jul 30, 8:41 AM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
941 AM CDT MON JUL 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      10 NE BRACKETTVILLE     29.42N 100.29W
07/30/2007                   KINNEY             TX   LAW ENFORCEMENT

            FM 3199 AT INTERSECTION WITH FM 334 CLOSED.

0900 AM     FLASH FLOOD      14 NW BRACKETTVILLE     29.46N 100.57W
07/30/2007                   KINNEY             TX   LAW ENFORCEMENT

            FM 2523 AT INTERSECTION WITH FM 3008 CLOSED.

0900 AM     FLASH FLOOD      2 NW BRACKETTVILLE      29.34N 100.43W
07/30/2007                   KINNEY             TX   LAW ENFORCEMENT

            FM 2804 CLOSED.

0900 AM     FLASH FLOOD      SPOFFORD                29.17N 100.41W
07/30/2007                   KINNEY             TX   LAW ENFORCEMENT

            FM 1572 CLOSED.

&&

DC
Local storm report, Jul 30, 8:58 AM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
958 AM CDT MON JUL 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      COMSTOCK                29.68N 101.17W
07/30/2007                   VAL VERDE          TX   LAW ENFORCEMENT

            STATE HWY 163 CLOSED.

0930 AM     FLASH FLOOD      2 E DEL RIO             29.38N 100.86W
07/30/2007                   VAL VERDE          TX   LAW ENFORCEMENT

            FM 2523 CLOSED.

0930 AM     FLASH FLOOD      DEL RIO                 29.38N 100.90W
07/30/2007                   VAL VERDE          TX   LAW ENFORCEMENT

            SEVERAL STREETS IN DEL RIO CLOSED.

&&

DC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Frio

When
July 30, 11:45 AM CST to July 31, 11:45 PM CST
Where
Frio County, Derby
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
28.770, -99.120

The Frio River at Derby crested at 9.3 ft on 07/31 at 1045cst, where flood stage is 6 ft.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49635.